Enhanced winnings in a mixed-ability population playing a minority game

Neil F Johnson, P. M. Hui, Dafang Zheng, M. Hart

Research output: Contribution to journalArticle

36 Citations (Scopus)

Abstract

We study a mixed population of adaptive agents with small and large memories, competing in a minority game. If the agents are sufficiently adaptive, we find that the average winnings per agent can exceed that obtainable in the corresponding pure populations. In contrast to the pure population, the average success rate of the large-memory agents can be greater than 50%. The present results are not reproduced if the agents are fed a random history, thereby demonstrating the importance of memory in this system.

Original languageEnglish (US)
JournalJournal of Physics A: Mathematical and General
Volume32
Issue number38
DOIs
StatePublished - Sep 24 1999
Externally publishedYes

Fingerprint

Minority Game
games
minorities
Data storage equipment
Exceed
histories

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Enhanced winnings in a mixed-ability population playing a minority game. / Johnson, Neil F; Hui, P. M.; Zheng, Dafang; Hart, M.

In: Journal of Physics A: Mathematical and General, Vol. 32, No. 38, 24.09.1999.

Research output: Contribution to journalArticle

Johnson, Neil F ; Hui, P. M. ; Zheng, Dafang ; Hart, M. / Enhanced winnings in a mixed-ability population playing a minority game. In: Journal of Physics A: Mathematical and General. 1999 ; Vol. 32, No. 38.
@article{af2367511b1544b2a52392c6c1e7cbbc,
title = "Enhanced winnings in a mixed-ability population playing a minority game",
abstract = "We study a mixed population of adaptive agents with small and large memories, competing in a minority game. If the agents are sufficiently adaptive, we find that the average winnings per agent can exceed that obtainable in the corresponding pure populations. In contrast to the pure population, the average success rate of the large-memory agents can be greater than 50{\%}. The present results are not reproduced if the agents are fed a random history, thereby demonstrating the importance of memory in this system.",
author = "Johnson, {Neil F} and Hui, {P. M.} and Dafang Zheng and M. Hart",
year = "1999",
month = "9",
day = "24",
doi = "10.1088/0305-4470/32/38/103",
language = "English (US)",
volume = "32",
journal = "Journal of Physics A: Mathematical and Theoretical",
issn = "1751-8113",
publisher = "IOP Publishing Ltd.",
number = "38",

}

TY - JOUR

T1 - Enhanced winnings in a mixed-ability population playing a minority game

AU - Johnson, Neil F

AU - Hui, P. M.

AU - Zheng, Dafang

AU - Hart, M.

PY - 1999/9/24

Y1 - 1999/9/24

N2 - We study a mixed population of adaptive agents with small and large memories, competing in a minority game. If the agents are sufficiently adaptive, we find that the average winnings per agent can exceed that obtainable in the corresponding pure populations. In contrast to the pure population, the average success rate of the large-memory agents can be greater than 50%. The present results are not reproduced if the agents are fed a random history, thereby demonstrating the importance of memory in this system.

AB - We study a mixed population of adaptive agents with small and large memories, competing in a minority game. If the agents are sufficiently adaptive, we find that the average winnings per agent can exceed that obtainable in the corresponding pure populations. In contrast to the pure population, the average success rate of the large-memory agents can be greater than 50%. The present results are not reproduced if the agents are fed a random history, thereby demonstrating the importance of memory in this system.

UR - http://www.scopus.com/inward/record.url?scp=0033600676&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033600676&partnerID=8YFLogxK

U2 - 10.1088/0305-4470/32/38/103

DO - 10.1088/0305-4470/32/38/103

M3 - Article

AN - SCOPUS:0033600676

VL - 32

JO - Journal of Physics A: Mathematical and Theoretical

JF - Journal of Physics A: Mathematical and Theoretical

SN - 1751-8113

IS - 38

ER -